MAUDE Adverse Event Report: BALT USA, LLC BARRICADE COIL

BALT USA, LLC BARRICADE COIL
Model Number 900068
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The barricade coil was successfully implanted; therefore it was not received for evaluation.Analysis could not be performed.Based on the available information, the root cause of this complaint may have been related to the incorrect selection of the coil size as well as the microcatheter being inserted too deep into the aneurysm.Review of the lot history records for the reported lot did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against the reported lot have been made for the same issue.
 
Event or Problem Description
It was reported that while treatment of an aneurysm located at mca."the tip of mc (echelon 10) was placed at middle of the aneurysm and the coil was push-out from the catheter.However, the first loop came off from the aneurysm, and microcatheter kicked-back to main vessel during withdrawal of the coil.Then, the surgeon re-inserted the microcatheter into the aneurysm deeper than first attempt and tried to push-out the coil into the aneurysm.When about 90% of the total length was placed, one of the loop was came off out of the aneurysm and then it was confirmed that the perforation was occurred.The surgeon performed reversing of heparin and inflating the balloon for the treatment for the perforation.Four minutes passed, the surgeon deflated the balloon and performed contrastradiography, it was confirmed that the bleeding was stopped.Finally, the coil had detached properly at reverse "t" position.The procedure was completed since there was no problem for the patient's situation (consciousness, speech, visual field etc.)" surgeon's comments: he commented that he mistook the selection of the coil size, he should not have been selected long coil.Also, he commented that the tip of microcatheter might have inserted too deep into the aneurysm.

Brand Name
BARRICADE COIL
Common Device Name
BARRICADE COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key7539551
Report Number3009698517-2018-00007
Device Sequence Number1898466
Product Code HCG
UDI-Device Identifier00818053020124
UDI-Public00818053020124
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/01/2022
Device Model Number900068
Device Catalogue Number900068
Device Lot Number062217A-068
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;